Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 663, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 27, 2008, 1:01 PM CDT for Sunflower County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 1:01 PM CDT (18:01 UTC)
- Expired
- Jul 27, 2008, 1:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1535 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:21 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 27, 10:21 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT SUN JUL 27 2008
.DISCUSSION...HOT CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA
ONCE AGAIN TODAY...WITH LOCATIONS ALONG AND WEST OF INTERSTATE 55
EXPECTED TO EQUAL AND IN SOME CASES SURPASS THE CENTURY MARK. THIS
ON TOP OF DEW POINTS EXPECTED TO MIX OUT INTO THE UPPER 60S AND
LOWER 70S...WILL LEAD TO HEAT INDICES GENERALLY IN THE MID 100S AREA
WIDE.
AN UPPER LEVEL DISTURBANCE IS IN THE PROCESS OF WORKING ITS WAY
EAST SOUTHEAST ACROSS THE MID SOUTH THIS MORNING. THE AIRMASS OVER
THE AREA TODAY IS QUITE A BIT WARMER AND DRIER THAN THAT OF
YESTERDAY...WHICH WOULD TEND TO MAKE IT A LITTLE TOUGHER TO SUPPORT
WIDESPREAD CONVECTION. RADAR ALSO CONFIRMS THIS AS A FEW SHOWERS
HAVE TRIED TO POP UP OVER SOUTHEAST ARKANSAS...BUT HAVE REALLY
STRUGGLED TO MAINTAIN THEMSELVES.
WHEN COMPARING THE OBSERVED 12Z KJAN SOUNDING TO THE GFS BUFR
SOUNDINGS...THE OBSERVED SOUNDING SHOWED A GOOD BIT MORE MOISTURE
PRESENT OVER THE AREA THAN THAT OF THE GFS SOUNDING. THEN ON THE
OTHER HAND...WHEN COMPARING THE OBSERVED SOUNDING TO THE NAM
SOUNDINGS...THE NAM IS OVER ESTIMATING THE MOISTURE OVER THE AREA
HENCE ITS WETTER SOLUTION.
WITH ALL THAT SAID...BASED OFF OF WHATS BEING OBSERVED OUT THERE
IM NOT IMPRESSED WITH RAIN CHANCES OVER THE AREA. BUT WITH THE
DISTURBANCE TO THE NORTH AND SOME SHOWER ACTIVITY TRYING TO POP UP
ACROSS SOUTHEAST ARKANSAS...MY THINKING IS THAT THERE IS AT LEAST
ENOUGH MOISTURE FOR CONVECTION TO TRY AND INITIATE...BUT IT SHOULD
STRUGGLE TO MAINTAIN ITSELF IN THIS WARMER DRIER AIRMASS.
THEREFORE...ILL UP POPS ACROSS THE NORTH TO AT LEAST 10% TO ACCOUNT
FOR ANYTHING THAT DOES TRY TO POP UP.
OTHER THAN THAT...ALONG WITH SOME MINOR ADJUSTMENTS TO THE HOURLY
GRIDS BASED ON CURRENT TRENDS...THE REMAINING ELEMENTS OF THE
FORECAST LOOK GOOD. THUS NO MAJOR CHANGES TO THE FORECAST WILL BE
MADE AT THIS TIME.
UPDATED PRODUCTS WILL BE OUT SHORTLY. /19/
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN
THE VICINITY OF GLH...GWO...GTR...AND HBG THIS AFTERNOON. VFR
CONDITIONS WILL PREVAIL ELSEWHERE. WARMER LOW LEVEL TEMPS MOVING IN
FROM THE W/NW TODAY SHOULD ALLOW TEMPS TO CLIMB EVEN HIGHER TODAY.
THIS WILL LIKELY CAUSE DIURNAL CUMULUS TO FORM LATER BETWEEN 17-19Z
AND BE BASED FROM 6-8 KFT. A WARM NIGHT IS EXPECTED UNDER CLEAR
SKIES AND THE RESULTING SURFACE DEW POINT DEPRESSIONS SHOULD HINDER
ANY FOG/MIST DEVELOPMENT. /22/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR ARZ074-075.
&&
19/22Hazardous weather outlook, Jul 27, 4:44 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT SUN JUL 27 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY THROUGH MONDAY NIGHT. ACTUAL HIGH TEMPERATURES WILL RANGE FROM 98 TO 101 DEGREES THIS AFTERNOON. THE HEAT COMBINED WITH HIGH HUMIDITY LEVELS WILL LEAD TO HEAT INDICES BETWEEN 104 AND 108 DEGREES. THE HOTTEST CONDITIONS WILL BE ALONG AND WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS CAN BE EXPECTED FOR THE ENTIRE OUTLOOK AREA THROUGH THE MIDDLE OF THE WORK WEEK. HIGH TEMPERATURES WILL RANGE FROM 99 TO 103 DEGREES MONDAY THROUGH WEDNESDAY...RESULTING IN HEAT INDICES AROUND 105 DEGREES EACH DAY. IN ADDITION...OVERNIGHT LOWS WILL ONLY DROP INTO IN THE MID 70S...ESPECIALLY OVER THE WEST. DUE TO THIS A HEAT ADVISORY HAS BEEN EXTENDED TILL TUESDAY MORNING BUT WILL NEED TO BE EXTENDED INTO TUESDAY AND PROBABLY THROUGH WEDNESDAY. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME/CAB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Jul 27, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Jul 27, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 43 min |
| Jul 27, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Jul 27, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 40 min |
| Jul 27, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Jul 27, 4:26 PM CDT | Flash Flood Warning | JAN | Leake, Madison, Scott | 94 min |
| Jul 27, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 50 min |
| Jul 27, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 37 min |
| Jul 27, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Jul 27, 5:25 PM CDT | Flash Flood Warning | JAN | Jasper | 95 min |
| Jul 27, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Jul 27, 6:23 PM CDT | Flash Flood Warning | JAN | Lauderdale | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.